Alert archive / Ohio / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Mar 15, 2012, 11:09 PM EDT for 5 counties in Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2012, 11:09 PM EDT (03:09 UTC)
- Expired
- Mar 16, 2012, 5:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Erie County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 105 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.2
The text
As transmitted, in the capitals the NWS used until 2016.
084
WGUS41 KCLE 160309
FLWCLE
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1109 PM EDT THU MAR 15 2012
OHC043-095-123-143-173-160900-
/O.NEW.KCLE.FA.W.0002.120316T0309Z-120316T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-ERIE OH-
1109 PM EDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE CLEVELAND HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
WOOD COUNTY...
LUCAS COUNTY...
OTTAWA COUNTY...
SANDUSKY COUNTY...
ERIE COUNTY...
* UNTIL 500 AM EDT...
* AT 1106 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING SHOWERS AND THUNDERSTORMSS MOVING ACROSS THE WARNING
AREA. RADAR ESTIMATES THAT AS MUCH AS 3 TO 4 INCHES OF RAIN HAS
FALLEN IN SOME AREAS. RAINFALL RATES IN EXCESS OF AN INCH PER
HOUR ARE LIKELY. THE RAINFALL SHOULD BEGIN TO TAPER OFF DURING
THE EARLY MORNING HOURS. RAPID RISES IN AREA STREAMS AND RIVERS
CAN BE EXPECTED. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE CLYDE...
ELMORE...FREMONT...PORT CLINTON...SANDUSKY...SYLVANIA...TOLEDO AND
WATERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. TURN AROUND DONT
DROWN!
&&
LAT...LON 4172 8389 4173 8342 4170 8342 4169 8338
4172 8334 4164 8321 4162 8309 4152 8293
4155 8287 4159 8286 4159 8281 4155 8278
4155 8272 4146 8265 4139 8251 4143 8235
4129 8235 4126 8342 4139 8342 4138 8389
$$
KUBINA1 follow-up statement
351
WGUS81 KCLE 160448
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1248 AM EDT FRI MAR 16 2012
OHC043-095-123-143-173-160900-
/O.CON.KCLE.FA.W.0002.000000T0000Z-120316T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-ERIE OH-
1248 AM EDT FRI MAR 16 2012
...FLOOD WARNING REMAINS IN EFFECT FOR ERIE COUNTY IN NORTH CENTRAL
OHIO...AND SANDUSKY...OTTAWA...LUCAS AND NORTHERN WOOD COUNTIES IN
NORTHWEST OHIO UNTIL 500 AM EDT...
AT 1245 AM EDT...LAW ENFORCEMENT REPORTED A COUPLE SUB-DIVISIONS
HAVE SIGNIFICANT WATER IN THEM IN AND NEAR THE CITY OF FREMONT.
AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE
HEAVIEST RAINFALL HAS OCCURRED ACROSS SANDUSKY COUNTY. PORTIONS OF
THE COUNTY HAVE LIKELY RECEIVED 2 TO 4 INCHES OF RAINFALL WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.
ADDITIONAL HEAVY RAINFALL WAS OCCURRING IN AND NEAR THE CITY OF
TOLEDO. FLOODING OF LOW LYING AREAS IS LIKELY OCCURRING.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING
TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLYDE...ELMORE...FREMONT...PORT CLINTON...SANDUSKY...SYLVANIA...
TOLEDO...WATERVILLE...BELLEVUE...CASTALIA...GENOA...GIBSONBURG...
HOLLAND...MILAN...NORTHWOOD...OAK HARBOR...OREGON...PERRYSBURG...
ROSSFORD...WHITEHOUSE AND WOODVILLE.
REPORTS FROM LOCAL LAW ENFORCEMENT INDICATE A COUPLE SUB-DIVISIONS
HAVE SIGNIFICANT WATER IN THEM IN AND NEAR THE CITY OF FREEMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN!
&&
LAT...LON 4172 8389 4173 8342 4170 8342 4169 8338
4172 8334 4164 8321 4162 8309 4152 8293
4155 8287 4159 8286 4159 8281 4155 8278
4155 8272 4146 8265 4139 8251 4143 8235
4129 8235 4126 8342 4139 8342 4138 8389
$$
MULLENWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Mar 15, 9:44 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 15, 9:44 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 944 PM EDT THU MAR 15 2012 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN NEAR LAKE ERIE INTO SUNDAY THEN MOVE OFF TO THE NORTH MONDAY THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE THREAT FOR SEVERE WEATHER CONTINUES TO DIMINISH. ALL AREAS WILL LIKELY SEE PRECIP THE NEXT FEW HOURS. EXPECT THE INTENSITY OF THE STORMS TO CONTINUE TO SLOWLY DIMINISH. WILL HAVE TO WATCH FOR SMALL HAIL AND LOCALLY HEAVY RAINFALL. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... THE WEAK FRONTAL BOUNDARY OVER THE AREA WILL CONTINUE TO PROVIDE A FOCUS FOR CONVECTION TO OCCUR...ESPECIALLY IN THE AFTERNOON TO EARLY EVENING. HOWEVER...COVERAGE IS NOT EXPECTED TO BE AS MUCH NOR ARE THE STORMS EXPECTED TO BE AS STRONG DUE TO DECREASED WINDS ALOFT AND MID AND UPPER LEVEL WEAK RIDGING. THE THREAT FOR A FEW REMAINING SHOWERS OR STORMS FROM LATE EVENING ON FRI NIGHT SHOULD SHIFT INTO JUST THE SOUTHERN PART OF THE CWA AS THE BETTER LOW LEVEL MOISTURE IS PUSHED FURTHER SOUTH. THE LULL IN THE CONVECTION SHOULD LAST INTO THE END OF THE DAY SAT OR SAT NIGHT WHEN ANOTHER UPPER TROUGH WILL MOVE OUT OF THE PLAINS AND ACROSS THE GREAT LAKES. THE INCREASED DYNAMICS AND INSTABILITY FROM THE TROUGH WILL LIKELY TRIGGER MORE WIDESPREAD CONVECTION THAT SPREADS EAST ACROSS THE CWA SAT NIGHT INTO SUN. ONCE AGAIN WITH THE LOSS OF DAYTIME HEATING THE CONVECTION SHOULD LESSEN BY LATE SUN EVENING. TEMPS WILL CONTINUE ABOVE NORMAL. TRICKY PART WILL BE HOW MUCH TEMPS TRY AND FALL BACK FRI AFTERNOON AND EVENING NEAR LAKE ERIE AS THE FRONTAL BOUNDARY SAGS SOUTH OF THE LAKE AND SURFACE WINDS TURN OUT OF THE NORTH OFF OF THE LAKE WHERE WATER TEMPS CURRENTLY ABOUT 40 DEGREES. ALSO SOME POTENTIAL IS THERE FOR A TURN TO A LAKE BREEZE SAT FOR THE EASTERN LAKESHORE AREA. RIGHT NOW MODEL GUIDANCE KEEPS WINDS SOUTH BUT IT WILL BE CLOSE AS PRESSURE GRADIENT LOOKS WEAK. && .LONG TERM /MONDAY THROUGH THURSDAY/... IMPRESSIVE UPPER LEVEL RIDGE WILL RESIDE OVER THE EASTERN HALF OF THE UNITED STATES THROUGH THE EXTENDED PERIOD. THERE MAY BE ENOUGH MOISTURE AND LIMITED INSTABILITY TO ALLOW FOR SOME AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH THURSDAY. BEST CHANCES FOR PRECIPITATION WILL PROBABLY BE OVER THE HILLS AND ALONG ANY LAKE BREEZE BOUNDARY THAT DEVELOPS. TEMPERATURES WILL BE WELL ABOVE NORMAL...LIKELY 25 TO 30 DEGREES ABOVE AVERAGE. LOW TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THE NORMAL HIGH TEMPERATURES FOR THIS TIME OF YEAR. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... BELIEVE MAIN THREAT FOR THUNDERSTORMS WILL BE FROM NOW THROUGH 2AM. EXPECT THAT CONVECTION OVER SOUTHEAST MICHIGAN WILL MERGE INTO A COMPLEX THAT WILL MOVE SOUTHEAST ACROSS THE AREA. WILL HAVE THE HIGHER IMPACT FOR TOL/CLE AND WITH LATER ARRIVAL INTO THE NIGHT AND UNCERTAINTY TO THE STRENGTH IT CAN RETAIN...LESSER IMPACT AT SITES FURTHER EAST. MAIN THREATS WILL BE HEAVY RAIN...LIGHTNING...HAIL AND SOME WIND. EXPECT THE SECOND HALF OF THE NIGHT TO BE QUIETER...BUT MAY HAVE SOME FOG ISSUES IN THE WAKE OF THE RAINFALL. FRONT ACROSS MI AND ONTARIO WILL SAG INTO NW OH/NE OH AND TURN WINDS TO THE NORTH AND NORTHEAST AND CLEAR OUT ANY LOWER CEILINGS. OTHERWISE WINDS WILL BE LIGHT FRIDAY. OUTLOOK...NON VFR CONDITIONS POSSIBLE FRIDAY NIGHT THROUGH SUNDAY IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. && .MARINE... A WEAK DISTURBANCE OVER THE CENTRAL GREAT LAKES WILL DROP SOUTHWARD TONIGHT AND FRIDAY AND MOVE TO A POSITION JUST NORTH OF LAKE ERIE ON FRIDAY. ANOTHER WEATHER DISTURBANCE WILL CONTINUE THE CHANCE OF PRECIPITATION INTO SATURDAY. THE MOVEMENT AND POSITIONING OF THESE WEATHER SYSTEMS WILL CONTINUE A WARM MOIST SOUTHERLY FLOW DURING THE PERIOD. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FROM TIME TO TIME THROUGH SATURDAY. A STRONG UPPER LEVEL HIGH PRESSURE RIDGE WILL ESTABLISH ITSELF SUNDAY AND MONDAY AND...REINFORCE THE SOUTHWEST FLOW FOR MOST OF NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...KUBINA SHORT TERM...ADAMS LONG TERM...BC AVIATION...OUDEMAN MARINE...BC
Hazardous weather outlook, Mar 15, 5:44 AM EDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 544 AM EDT THU MAR 15 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-160945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 544 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING...ESPECIALLY ACROSS NORTHEAST OHIO...WITH SCATTERED THUNDERSTORMS RETURNING THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THUNDERSTORMS THIS MORNING WITH LARGE HAIL TO ONE INCH BEING THE PRIMARY THREAT. THERE WILL BE AN ISOLATED THREAT OF SEVERE WEATHER WITH THUNDERSTORMS THIS AFTERNOON AND EVENING WITH BOTH LARGE HAIL AND STRONG WINDS BEING A CONCERN. STORM MOTION WILL BE TO THE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-160945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 544 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS AN ISOLATED THREAT OF LARGE HAIL WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Mar 15, 8:44 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
844 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 4 N TOLEDO 41.72N 83.58W
03/15/2012 E1.00 INCH LUCAS OH TRAINED SPOTTER
&&
OUDEMANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:49 PM EDT | Special Marine Warning | CLE | 116 min | |
| Mar 15, 9:55 PM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa | 4 hr |
| Mar 16, 2:29 AM EDT | Areal Flood Advisory | CLE | Huron, Seneca | 6 hr |
| Mar 16, 4:16 AM EDT | River Flood Warning | CLE | Lake | 2 hr |
| Mar 16, 5:00 AM EDT | Areal Flood Advisory | CLE | Sandusky | 10 hr |
| Mar 16, 5:01 AM EDT | Areal Flood Advisory | CLE | Lucas | 5 hr |
| Mar 16, 8:25 AM EDT | Areal Flood Advisory | CLE | Huron, Seneca | 3 hr |
| Mar 16, 10:58 AM EDT | Areal Flood Advisory | CLE | Huron, Seneca | 4 hr |
Nearby
Areal Flood Warnings in Ohio, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.